logo
Featured on 40:     Bear Sighting RAW VIDEO     Storm Week     Win a 60" TV!     40 Force: School Drive     Weather Discussion    
share on facebook share on twitter
Breaking News
Northampton home destroyed by massive early-morning fire Read more

FDA Issues Warning for Acetaminophen Over Skin Reactions

Screen Shot 2013-08-02 at 10.30.55 AM

(CNN) — The Food and Drug Administration will now require a warning on bottles of the popular pain reliever acetaminophen, saying the drug may cause serious skin reactions in some people.

The FDA will also ask manufacturers of acetaminophen products to add warnings to their over-the-counter medications.

Acetaminophen is found in numerous prescription and over-the-counter products designed to treat pain and reduce fever.

According to the FDA, the skin reactions are rare but can be deadly.

Symptoms include blisters, serious rashes, reddening of the skin and even layers of skin falling off.

Other drugs designed to treat fever and pain, such as ibuprofen and naproxen, also carry the risk of these skin reactions, but they already carry a warning on their labels.

The FDA stresses that anyone who develops these types of conditions after using acetaminophen should stop taking the product immediately and visit a doctor or emergency room.

WGGB encourages readers to share their thoughts and engage in healthy dialogue about the issues. Comments containing personal attacks, profanity, offensive language or advertising will be removed. Please use the report comment function for any posts you feel should be reviewed. Thank you.